Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 5, NWS Riverton, WY

January 18, 20064 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 18, 2006, 2:13 AM MST for 4 counties in Wyoming. It was in force for 14 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 2:13 AM MST (09:13 UTC)
Expired
Feb 1, 2006, 7:59 AM MST
In force
14 days
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 180913
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
213 AM MST WED JAN 18 2006


WYZ019-181600-
/O.NEW.KRIW.HW.W.0005.060118T0913Z-060118T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
213 AM MST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WEST WIND AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL
CONTINUE ACROSS THE AREA THIS MORNING. VEHICLE OPERATORS SHOULD BE
PREPARED FOR DANGEROUS CROSSWINDS...ESPECIALLY ALONG HIGHWAY 220
FROM MUDDY GAP TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER RIM.

$$

WYZ003-181600-
/O.NEW.KRIW.HW.W.0005.060118T0913Z-060118T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
213 AM MST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

WINDS GUSTS OF 93 MPH WERE RECORDED NEAR CLARK EARLY THIS
MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS OVER 70 MPH WILL
CONTINUE ALONG AREAS OF HIGHWAY 120 NORTH OF CODY THIS MORNING.
VEHICLE OPERATORS SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS
ALONG HIGHWAY 120 FROM NEAR THE JUNCTION OF CHIEF JOSEPH HIGHWAY
296 NORTH TO THE MONTANA BORDER THIS MORNING.

$$
7 follow-up statements
000 
WWUS75 KRIW 181246
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
546 AM MST WED JAN 18 2006

WYZ003-181400-
/O.CAN.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
546 AM MST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

$$

WYZ019-181900-
/O.CON.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
546 AM MST WED JAN 18 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WEST WIND AT 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL
CONTINUE ACROSS THE AREA THIS MORNING. VEHICLE OPERATORS SHOULD
BE PREPARED FOR DANGEROUS CROSSWINDS...ESPECIALLY ALONG HIGHWAY
220 FROM MUDDY GAP TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER
RIM.

$$

AEM
000 
WWUS75 KRIW 181734
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1034 AM MST WED JAN 18 2006

WYZ019-181845-
/O.CAN.KRIW.HW.W.0005.000000T0000Z-060118T1900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1034 AM MST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL
POSSIBLE OVER THE AREA THIS MORNING. WINDS SHOULD SLOWLY DECREASE
DURING THE AFTERNOON. VEHICLE OPERATORS SHOULD BE PREPARED FOR
STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 220 FROM MUDDY GAP
TO CASPER AND ALONG HIGHWAY 287 OVER BEAVER RIM.

$$
000 
WWUS75 KRIW 311143
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
443 AM MST TUE JAN 31 2006

...HIGH WINDS POSSIBLE IN CODY FOOTHILLS AND EAST CENTRAL WYOMING
LATE TONIGHT THROUGH WEDNESDAY...

.STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE
GRADIENT WILL POSSIBLY BRING HIGH WINDS TO THE CODY FOOTHILLS
AFTER MIDNIGHT TUESDAY THROUGH WEDNESDAY MORNING...WITH STRONG
WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA
DURING THE DAY WEDNESDAY.

WYZ003-312300-
/O.CON.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
443 AM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT
TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST
WINDS ARE EXPECTED IN THE CLARK AREA WHERE WIND SPEEDS OF 40 TO 50
MPH WITH GUSTS OVER 70 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ019-020-312300-
/O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
443 AM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE
CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG
HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING
BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH
WILL BE POSSIBLE IN THESE AREAS WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TEAM RIW
000 
WWUS75 KRIW 312114
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MST TUE JAN 31 2006

...HIGH WINDS POSSIBLE IN CODY FOOTHILLS AND EAST CENTRAL WYOMING
LATE TONIGHT THROUGH WEDNESDAY...

.STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE
GRADIENT WILL POSSIBLY BRING HIGH WINDS TO THE CODY FOOTHILLS
AFTER MIDNIGHT TONIGHT THROUGH WEDNESDAY MORNING...WITH STRONG
WINDS POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA
DURING THE DAY WEDNESDAY.

WYZ003-010700-
/O.CON.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
214 PM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH WEDNESDAY MORNING. 

STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS AFTER MIDNIGHT
TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST
WINDS ARE EXPECTED BETWEEN 2 AM AND 9 AM WHERE WIND SPEEDS OF 40
TO 50 MPH WITH GUSTS OVER 70 MPH ARE POSSIBLE IN THE CLARK AREA
NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS
OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ019-020-010700-
/O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
214 PM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE
CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG
HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING
BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH
WILL BE POSSIBLE IN THESE AREAS WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AEM
000 
WWUS75 KRIW 010433
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
933 PM MST TUE JAN 31 2006

...HIGH WINDS LIKELY IN CODY FOOTHILLS AND EAST CENTRAL WYOMING LATE
TONIGHT THROUGH WEDNESDAY...

.STRONG WINDS ALOFT COMBINED WITH A SHARP SURFACE PRESSURE
GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AFTER
MIDNIGHT TONIGHT THROUGH WEDNESDAY MORNING...WITH STRONG WINDS
POSSIBLY DEVELOPING FROM MUDDY GAP THROUGH THE CASPER AREA DURING
THE DAY WEDNESDAY.

WYZ003-011200-
/O.UPG.KRIW.HW.A.0005.060201T0700Z-060201T1900Z/
/O.NEW.KRIW.HW.W.0007.060201T0700Z-060201T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
933 PM MST TUE JAN 31 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL LIKELY DEVELOP IN THE CODY FOOTHILLS AFTER
MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. THE
STRONGEST WINDS ARE EXPECTED BETWEEN 2 AM AND 9 AM WHERE WIND
SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE
CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS
PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ019-020-011200-
/O.CON.KRIW.HW.A.0005.060201T1300Z-060202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
933 PM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST WEDNESDAY
THROUGH WEDNESDAY AFTERNOON. 

STRONG WINDS ARE FORECAST TO DEVELOP FROM MUDDY GAP THROUGH THE
CASPER AREA WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED ALONG
HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG AND SOUTH OF WYOMING
BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH
WILL BE POSSIBLE IN THESE AREAS WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FRIEDERS
000 
WWUS75 KRIW 010958
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
258 AM MST WED FEB 1 2006


WYZ003-011500-
/O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
258 AM MST WED FEB 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND
NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 50 TO 60 MPH
REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO DEVELOP ACROSS
THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE
STRONGEST WINDS ARE EXPECTED BETWEEN 4 AM AND 9 AM WHERE WIND
SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY IN THE
CLARK AREA NEAR THE MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH
WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THE CODY AREA DURING THIS
PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ019-020-011500-
/O.EXT.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
258 AM MST WED FEB 1 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 8 AM MST THIS MORNING
THROUGH THIS AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 AM MST THIS MORNING
THROUGH THIS AFTERNOON. 

STRONG WINDS ARE STILL POSSIBLE FROM MUDDY GAP THROUGH THE CASPER
AREA TODAY. THE WINDS SHOULD CONTINUE TO INCREASE THROUGH THE
MORNING HOURS WITH HIGH WINDS POSSIBLE AFTER 8 AM. THE STRONGEST
WINDS ARE EXPECTED ALONG HIGHWAY 220 SOUTHWEST OF CASPER AND ALONG
AND SOUTH OF WYOMING BOULEVARD. WIND SPEEDS OF 40 TO 50 MPH WITH
GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THESE AREAS WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TEAM RIW
000 
WWUS75 KRIW 011459
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
759 AM MST WED FEB 1 2006

WYZ019-020-011600-
/O.CAN.KRIW.HW.A.0005.060201T1500Z-060202T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
759 AM MST WED FEB 1 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WATCH. 

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55
MPH WILL STILL BE POSSIBLE ALONG HIGHWAY 220 FROM MUDDY GAP TO THE
SOUTHWEST SIDE OF CASPER TODAY. WINDS ARE ANTICIPATED TO REMAIN BELOW
WARNING CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN
CANCELED.

$$

WYZ003-011900-
/O.CON.KRIW.HW.W.0007.000000T0000Z-060201T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
759 AM MST WED FEB 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WINDS HAVE DEVELOPED IN THE HIGHER FOOTHILLS WEST AND
NORTHWEST OF CODY EARLY THIS MORNING WITH WIND GUSTS OF 70 TO
80 MPH REPORTED. THESE STRONG WINDS ARE STILL EXPECTED TO CONTINUE ACROSS
THE LOWER FOOTHILLS AREA BETWEEN CODY AND CLARK THIS MORNING. THE
STRONGEST WINDS ARE EXPECTED THROUGH 9 AM WHERE WIND SPEEDS OF 40 TO 50
MPH WITH GUSTS OVER 80 MPH ARE LIKELY IN THE CLARK AREA NEAR THE
MONTANA BORDER. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
ARE POSSIBLE IN THE CODY AREA DURING THIS PERIOD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 17, 10:55 PM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 17, 10:55 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1055 PM MST TUE JAN 17 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY...
WINDS AT MOUNTAIN TOP LEVEL NO LONGER APPEAR TO BE CONDUCIVE FOR A
HIGH WIND/BREAKING MOUNTAIN WAVE EVENT IN THE LANDER FOOTHILLS
TONIGHT THROUGH WEDNESDAY MORNING. THUS HAVE DECIDED TO CANCEL
THE HIGH WIND WATCH FOR LANDER. SHOULD STILL SEE GUSTS OF 40 TO 45
MPH ACROSS MUCH OF CENTRAL AND SOUTHERN WY TONIGHT AND WEDNESDAY
MORNING...HOWEVER...CONSIDERING THE RIGHT FRONT QUAD OF THE STRAIGHT
JET MAX WILL AFFECT SOUTHERN AND CENTRAL WY ALONG WITH H7 WINDS OF 50
KNOTS OVER NORTHERN SWEETWATER CO.

LAST NIGHT/THIS AM SNOWFALL RANGED FROM 1 TO 3 INCHES IN THE VALLEYS
AND 2 TO 4 INCHES IN THE MOUNTAINS PER REPORTS AT MIDDAY. THE NEXT
BATCH OF MOISTURE IS APPROACHING THE FAR WEST AT 22Z AHEAD OF THE
MAIN TROF THAT WILL BE MOVING TOWARD THE CENTRAL ROCKIES WED AND OUT
OF THE AREA WED NT. GOOD ISENTROPIC LIFT FORECAST THRU ABOUT 12Z
WED OUT WEST. THE BEST UPPER SUPPORT SLIDES SOUTH WITH TIME WED AS
TROF AXIS MOVES ACROSS. HAVE HOISTED WINTER STORM WARNINGS/SNOW
ADVISORIES FOR MUCH OF WESTERN WYOMING TONIGHT THROUGH WED. WIND IN
THE HIGH COUNTRY WILL BE ON THE INCREASE TONIGHT INTO WED WHICH WILL
CREATE BLOWING AND DRIFTING SNOW. DO EXPECT SOME LT SNOW OVER THE
SOUTHERN ZONES LATE TONIGHT INTO WED WITH 1 TO 3 INCHES POSSIBLE.
OTHERWISE BREEZY AREAS CENT AND EAST ZONES WED WITH ISOLATED RAIN/
SNOW SHOWERS IN THE PM HOURS. SNOW FOR WED NT IN THE MTS AS TROF
MOVES THROUGH AND LEFT CHANCE OF SNOW FOR LOWER ELEVATIONS. ANOTHER
SHORTWAVE IN THE COLD NW FLOW FOR THU NT INTO FRI MORNING WILL SPREAD
ANOTHER CHANCE OF SNOW TO THE WY MTS THU INTO FRI MORNING. RAISED THE
CHANCE OF SNOW IN THE MTS WITH A SLIGHT CHANCE IN THE LOWER
ELEVATIONS FOR NOW. STILL THE POTENTIAL FOR SNOW SHOWER BANDS IN
NATRONA COUNTY FRI MORNING BEHIND THE TROUGH. OTHERWISE A BREAK IN
THE SNOW FRI AFTERNOON FOR THE MTS OF THE WEST.

THE OTHER CONCERN IS THE HIGH WIND THREAT FOR THE LANDER FOOTHILLS
LATE TONIGHT AND WED MORNING. PREVIOUS SHIFT DISCUSSED THE
POSSIBILITY OF STRONG WINDS MIXING DOWN WITH THE TROF PASSAGE. IT
APPEARS A MTN WAVE EVENT IS NOT LIKELY BUT DOWNWARD FORCING AND 700MB
WIND FORECAST COULD LEAD TO SOME HIGH GUSTS. WILL LET EVENING SHIFT
LOOK AT 00Z MODELS AND DECIDE WHETHER TO UPGRADE OR DELAY IT.

AS FOR TEMPS MILD AHEAD OF TROF WED THEN COOLER HIGHS THU/FRI AS
700MB TEMPS DROP TO MORE SEASONAL LEVELS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
PROGRESSIVE FLOW CONTINUES INTO THE WEEKEND WITH A FAST-MOVING
SHORTWAVE MOVING ACROSS THE AREA FRIDAY NIGHT BRINGING ANOTHER SHOT
OF SNOW TO THE WEST.  A SPLIT FLOW RETURNS AFTERWARDS WITH DIGGING
CLOSED LOW DIVING ACROSS NORTHERN CALIFORNIA INTO WESTERN ARIZONA
SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH WEAKER NORTHERN STREAM
WAVE MOVING ACROSS NORTHERN WYOMING SUNDAY. WEST NORTHWEST FLOW
CONTINUES INTO EARLY NEXT WEEK WITH SOME MODERATION IN TEMPERATURES.
THUS SOME SNOW SHOWERS LIKELY TO LINGER OVER THE FAR WEST IN THIS
PATTERN ALTHOUGH IT IS NOT FAVORABLE FOR SIGNIFICANT ACCUMULATIONS.
TEMPERATURES TO BE CLOSER TO NORMAL THROUGH SATURDAY WITH H7
TEMPERATURES AVERAGING -12C RESULTING IN HIGHS MOSTLY IN THE 25F TO
35F RANGE WITH A RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES SUNDAY
THROUGH TUESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FOR PARTS OF FAR WEST WYOMING TONIGHT AND
WEDNESDAY...WY ZONES 12>14..23..24.

SNOW ADVISORY TONIGHT AND WEDNESDAY FOR PARTS OF FAR WEST
WYOMING...WY ZONES 01..02..15..25..27.

&&

SHORT TERM...AR/LIPSON
LONG TERM...AEM
Hazardous weather outlook, Jan 17, 10:44 PM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1044 PM MST TUE JAN 17 2006

WYZ001>020-022>030-181200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1044 PM MST TUE JAN 17 2006

...WINTER STORM WARNINGS AND SNOW ADVISORIES ARE IN EFFECT TONIGHT
THROUGH WEDNESDAY FOR MUCH OF WESTERN WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

SNOW WILL OCCUR ACROSS WESTERN WYOMING TONIGHT...BECOMING HEAVY AT
TIMES.  THIS WILL BE ANOTHER ROUND OF SIGNIFICANT ACCUMULATING SNOW
FOR THE WESTERN WYOMING MOUNTAINS AND SOME OF THE VALLEYS.  ALSO...
WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL BE COMMON
AT MOUNTAIN PASS LEVEL.  THIS WILL CREATE AREAS OF REDUCED VISIBILITY
IN BLOWING AND DRIFTING SNOW.  THE COMBINATION OF SNOW AND STRONG
WIND WILL MAKE TRAVELLING DANGEROUS ON TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE IN WESTERN WYOMING WEDNESDAY AND WEDNESDAY NIGHT.
MOUNTAIN LOCATIONS HAVE THE POTENTIAL TO RECEIVE 7 TO 12 INCHES OF
SNOW...WITH VALLEY LOCATIONS PICKING UP 4 TO 7 INCHES OF SNOW.
TRAVELLERS SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS IN
WESTERN WYOMING. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING
WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS WEDNESDAY TO THE
NATIONAL WEATHER SERVICE.

TRIW

In the hours before

Special weather statement, Jan 17, 8:35 PM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
835 PM MST TUE JAN 17 2006

WYZ001>020-022>030-180500-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
835 PM MST TUE JAN 17 2006

...ANOTHER WINTER STORM WILL BRING HEAVY SNOW TO WESTERN WYOMING
THROUGH WEDNESDAY...

THE EARLY FRINGES OF THE LATEST WINTER STORM HAS BROUGHT THE
FOLLOWING SNOWFALL AMOUNTS THROUGH 8 PM TUESDAY EVENING.

LINCOLN COUNTY...
SALT RIVER SUMMIT SNOTEL...          5 INCHES.
COTTONWOOD CREEK SNOTEL...           5 INCHES.
ALPINE...                            5 INCHES.
THAYNE...                            4 INCHES.
WILLOW CREEK SNOTEL...               4 INCHES.
AFTON 5 WEST...                      3 INCHES.
AFTON...                           2.5 INCHES.

SUBLETTE COUNTY...
BLIND BULL SUMMIT SNOTEL...          2 INCHES.
BONDURANT...                         1 INCH.

SWEETWATER...

ROCK SPRINGS...                      1 INCH.

TETON COUNTY...
MOOSE...                           4.5 INCHES.
PHILLIPS BENCH SNOTEL...             4 INCHES.
JACKSON RAYMER...                    4 INCHES.
JACKSON MID MOUNTAIN...              4 INCHES.
WILSON...                       3 TO 4 INCHES.
ALTA...                              2 INCHES.
JACKSON...                           2 INCHES.

SKRBAC

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.